Alert archive / Maine / Frost Advisories in 2007

Frost Advisory 13, NWS Gray, ME

October 16, 2007Rockingham County, Strafford County, New Hampshire; 8 counties in Maine

NWS Gray, ME issued this frost advisory at Oct 16, 2007, 3:04 PM EDT for Rockingham County, Strafford County, New Hampshire; 8 counties in Maine. It took effect at Oct 17, 2007, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 3:04 PM EDT (19:04 UTC)
In effect from
Oct 17, 2007, 2:00 AM EDT
Expired
Oct 17, 2007, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 15 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 161904
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT TUE OCT 16 2007

...A FROSTY NIGHT IS ON TAP FOR SOUTHEAST NEW HAMPSHIRE AND
SOUTHERN MAINE...

.HIGH PRESSURE BUILDING OVER THE REGION FROM QUEBEC WILL RESULT IN
CLEAR SKIES AND LIGHT WINDS TONIGHT. THE COMBINATION WILL LEAD TO
THE DEVELOPMENT OF FROST OVER MUCH OF THE AREA LATE TONIGHT AND
EARLY WEDNESDAY MORNING.

MEZ018>028-NHZ010-013-014-171200-
/O.NEW.KGYX.FR.Y.0013.071017T0600Z-071017T1200Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...
UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...WALDOBORO...
BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON...
BELFAST...ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...
EXETER...PORTSMOUTH...HAMPTON
304 PM EDT TUE OCT 16 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

LOWS IN THE LOWER TO MID 30S WILL RESULT IN AREAS OF FROST ACROSS
THE REGION LATE TONIGHT AND EARLY WEDNESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$

HAYES
1 follow-up statement
000 
WWUS71 KGYX 171142
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
742 AM EDT WED OCT 17 2007

...FROST WAS REPORTED ACROSS MUCH OF THE REGION EARLY THIS 
MORNING...

.FROST WAS REPORTED ACROSS MUCH OF SOUTHERN MAINE AND SOUTHEAST
NEW HAMPSHIRE THIS MORNING. OVERNIGHT LOWS WERE MOSTLY IN THE
UPPER 20S TO MID 30S.

MEZ018>028-NHZ010-013-014-171245-
/O.EXP.KGYX.FR.Y.0013.000000T0000Z-071017T1200Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...
UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...WALDOBORO...
BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON...
BELFAST...ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...
EXETER...PORTSMOUTH...HAMPTON
742 AM EDT WED OCT 17 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Oct 16, 10:02 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 16, 10:02 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1002 AM EDT TUE OCT 16 2007

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER NORTHERN NEW ENGLAND THROUGH
WEDNESDAY. A WEAK FRONTAL BOUNDARY WILL DEVELOP ACROSS SOUTHERN
NEW ENGLAND THURSDAY...LIFTING ACROSS THE REGION FRIDAY.
MEANWHILE...STRONG LOW PRESSURE OVER THE MID-WEST WILL LIFT A TROF
OF LOW PRESSURE ACROSS THE REGION LATE FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
UPSLOPE CLOUDS REMAIN IN PLACE...BUT THE PRECIPITATION APPEARS TO
HAVE ENDED (WITH NO REPORTS FROM NHDOT RWIS OR ASOS IN THE AREAS).
THE CLOUDS REMAIN IN PLACE AS THE FLOW SLOWLY WEAKENS. IN THE
DOWNSLOPE AREAS...THE DRY AIR HAS WON OUT AND SKIES REMAIN MOSTLY SUNNY.

AS THE LOW AND MID LEVEL FLOW BECOMES LESS CYCLONIC...THE UPSLOPE
CLOUDS SHOULD DISSIPATE THIS AFTERNOON. THE FORECAST WAS UPDATED
TO INDICATE THIS. ELSEWHERE...MOISTURE IS SCANT AND CONVECTIVE
TEMPERATURES SHOULD REMAIN OUT OF REACH.

HIGHS SHOULD BE A COUPLE OF DEGREES HIGHER THAN MONDAY WITH LESS
IN THE WAY OF CLOUDS OVERALL. BUMPED UP THE WINDS A BIT AS MORNING
SHOULD STILL SHOWED 25 KNOTS AVAILABLE AT THE TOP OF THE MIXED
LAYER. THIS SHOULD TEND TO DIMINISH THIS AFTERNOON AS THE SURFACE
GRADIENT RELAXES.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SOME PATCHY VALLEY FOG TONIGHT LIKELY. TEMPERATURES BASED ON
BLEND OF MAV/MET/CURRENT FORECAST AND POPS A BLEND OF MAV/CURRENT
FORECAST NUMBERS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
POPS INCREASE GRADUALLY FROM SLIGHT CHANCE LATE WEDNESDAY NIGHT...
TO CHANCE SOUTHWESTERN COUNTIES ON THURSDAY. THIS OCCURS AS LARGE
RIDGE ALOFT SLOWLY SHIFTS EASTWARD OVER TIME AND ATMOSPHERE
SATURATES IN INCREASING SOUTHERLY FLOW OFF THE ATLANTIC.

HAVE INTRODUCED A CHANCE OF THUNDER FRIDAY AFTERNOON AND FRIDAY
EVENING WITH THE APPROACH OF SURFACE COLD FRONT. THIS WORKS WELL
IN COLLABORATION WITH OFFICES TO OUR WEST.

ANOMALOUSLY STRONG CUTOFF LOW PRESSURE SYSTEM MAY TAP QUITE A BIT
OF ATLANTIC MOISTURE AS WE HEAD INTO NEXT WEEK. LATE OCTOBER IS
CLIMATOLOGICALLY FAVORABLE FOR HEAVY RAINFALLS WITHIN SLOW MOVING
SYSTEMS.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MVFR CEILINGS CONTINUE THIS MORNING AT KLEB IN THE UPSLOPE FLOW.
THIS SHOULD DISSIPATE LATE THIS MORNING AS THE AIRMASS CONTINUES
TO DRY AND THE FLOW BECOMES LESS FAVORABLE. COULD BE SOME LIFR
CONDITIONS IN PATCHY FOG LATE TONIGHT...ESPECIALLY AT KLEB AND
KCON. THEREAFTER...MAINLY VFR THROUGH UNTIL LATE IN THE WORK WEEK.

&&

.MARINE...
IN THE SHORT TERM...WINDS HAVE REMAINED BELOW SMALL CRAFT LIMITS THIS
MORNING ACROSS MOST OF THE WATERS. THE EXCEPTION HERE IS ANZ150...WHERE
MISM1 CONTINUES TO SHOW WINDS NEAR SMALL CRAFT STRENGTH. THIS MAKES
SENSE AS THE BEST GRADIENT REMAINS ACROSS THE EASTERN WATERS
BEHIND THE SLOWLY MOVING LOW OVER THE MARITIMES.

THE SMALL CRAFT ADVISORY REMAINS IN PLACE FOR ANZ150...BUT HAS
BEEN DROPPED FOR ALL OTHER WATERS. THE GRADIENT WILL CONTINUE TO
SLOWLY RELAX...AND GUSTS SHOULD REMAIN BELOW 25 KNOTS.

IN THE LONG RANGE...WINDS AND SEAS WILL PICK UP AHEAD OF TROUGH
LATE FRIDAY AND SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ150.

&&

NEAR TERM...HAYES
SHORT TERM...HAYES
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Oct 16, 3:03 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
303 AM EDT TUE OCT 16 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-170715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
303 AM EDT TUE OCT 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2007Frost Advisories in New Hampshire, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.